Alert archive / Wisconsin / Gale Warnings in 2025
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 21, 2025, 4:57 AM CDT. It took effect at Apr 21, 2025, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2025, 4:57 AM CDT (09:57 UTC)
- In effect from
- Apr 21, 2025, 7:00 AM CDT
- Expired
- Apr 21, 2025, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
742 WHUS73 KGRB 210957 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 457 AM CDT Mon Apr 21 2025 LMZ542-543-211800- /O.EXT.KGRB.SC.Y.0045.000000T0000Z-250421T1200Z/ /O.NEW.KGRB.GL.W.0013.250421T1200Z-250422T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 457 AM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Small Craft Advisory, southeast to east winds 15 to 20 kt with gusts up to 30 kt and waves 5 to 9 ft. For the Gale Warning, southwest to west winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...For the Small Craft Advisory, until 7 AM CDT this morning. For the Gale Warning, 7 AM CDT this morning until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541-211800- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Rock Island Passage to Sturgeon Bay WI- 457 AM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East wind 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft early this morning, then west to northwest winds 15 to 25 kt with gusts around 30 kt and waves 3 to 6 ft late this morning and afternoon. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-211800- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 457 AM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East to northeast wind 15 to 25 kt with gusts up to 30 kt early this morning, then west to northwest late this morning and afternoon. Waves 2 to 5 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
541 WHUS73 KGRB 211507 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1007 AM CDT Mon Apr 21 2025 LMZ542-543-212315- /O.CON.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1007 AM CDT Mon Apr 21 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts around 35 kt becoming west to northwest. and waves 5 to 8 ft subsiding to 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541-212315- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Rock Island Passage to Sturgeon Bay WI- 1007 AM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts to around 30 kt and waves 5 to 8 ft subsiding to 2 to 4 ft this evening. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-212315- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1007 AM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds increasing to 15 to 25 kt with gusts to around 30 kt and waves 2 to 4 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
426 WHUS73 KGRB 211950 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 250 PM CDT Mon Apr 21 2025 LMZ542-543-220000- /O.CON.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 250 PM CDT Mon Apr 21 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541-220300- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Rock Island Passage to Sturgeon Bay WI- 250 PM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West to northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-220300- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 250 PM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West to northwest winds 10 to 20 kt with gusts up to 30 kt and waves up to 3 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
393 WHUS73 KGRB 220000 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 700 PM CDT Mon Apr 21 2025 LMZ542-543-220100- /O.EXP.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 700 PM CDT Mon Apr 21 2025 ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Northwest winds of 10 to 15 kts may continue to gust up to 25 kts over the next few hours. Conditions may be hazardous to small craft. $$ LMZ541-220300- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Rock Island Passage to Sturgeon Bay WI- 700 PM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-220300- /O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 700 PM CDT Mon Apr 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and waves up to 3 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 21, 3:44 AM CDT, 1 hour 13 minutes earlier. Its key messages:
- Rain ends southwest to northeast through the day. Snow will mix in across north-central Wisconsin, where minor accumulations are possible on grassy surfaces.
- Periodic chances for rain throughout the week may lead to rises on area rivers and ponding of low lying areas.
- Cooler temperatures will start the work week, although a gradual warm up is in store through mid-week. Some areas may see highs in the low 70s Wednesday and Thursday.
Area forecast discussion, Apr 21, 3:44 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 344 AM CDT Mon Apr 21 2025 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - Rain ends southwest to northeast through the day. Snow will mix in across north-central Wisconsin, where minor accumulations are possible on grassy surfaces. - Periodic chances for rain throughout the week may lead to rises on area rivers and ponding of low lying areas. - Cooler temperatures will start the work week, although a gradual warm up is in store through mid-week. Some areas may see highs in the low 70s Wednesday and Thursday. && .DISCUSSION... Issued at 344 AM CDT Mon Apr 21 2025 Short Term...Today...Tonight...and Tuesday Precip Trends / Hydro Concerns: Surface low pressure will track to near Oconto this morning, as a potent shortwave tracking across the state. The will depart into the U.P. and Ontario this afternoon/evening. Expect only isolated to scattered shower activity across eastern WI this morning, ahead of the low. The precip in the deformation zone will be more widespread across central and north central WI through the morning hours. All the precip will end during the late morning and afternoon hours from southwest to northeast. Can't rule out a stray rumble of thunder within the warm sector over far eastern WI early this morning with a little MUCAPE around, but chances look to be under 15% so will not include. Some snow mixed in across far north central WI at times during the overnight hours, but rain was the predominate p-type. As the low tracks across the region, colder air will get drawn into north central WI, with more snow mixing in toward dawn. As the column continues to cool, a switch to all snow is possible, especially Vilas Co. As the transition occurs, a little sleet may briefly mix in as soundings show warm layer aloft for a time this morning. HREF probabilities indicating a 20-70% chance of 1" of snow, highest across northwest Vilas County. Accumulations will be limited to grassy surfaces as the warm/wet ground and strong April sun will make it difficult for the snow to stick/accumulate. Will carry up to an inch of snow for far north-central WI today. The warm side of the system has under-performed for the most part as the lulls were more persistent than the shower/storm activity, so no flooding concerns are expected. Central WI on the other hand has over-performed slightly, with totals approaching 1.5" in spots. This will likely lead to some low-lying ponding and some river/stream rises. Minor flooding is looking likely at Babcock tonight or early Tuesday, but overall impacts will be very minor. After a brief period of dry conditions tonight, the next system pushes across the region on Tuesday. This system will be much weaker and won't have much moisture to work with. Probabilities of exceeding 0.25" are still only 15-25% across central and east- central Wisconsin. Thunder chances will be low (under 20%) with slightly better chances to our south. Winds / Fog / Temps: The gusty east/southeast winds ahead of the low pressure will shift to the west/northwest as the low departs. A pretty tight pressure gradient/pressure couplet will work across the area during the late morning and afternoon, with soundings supporting wind gusts of 25-40 mph for much of the area. A few spots could see a 40+ mph gust across east central WI during peak mixing in the early to mid-afternoon. Winds will quickly diminish toward/after sunset, with light winds expected tonight. Winds will shift to the southeast on Tuesday, gusting to 20 mph in the afternoon. As winds die off this evening, the clearing skies and recent rain will lead to some fog development overnight into Tuesday morning, especially across central and north central WI, but increasing clouds from the west may limit the extent of the fog. Temps fall back below normal today as CAA works across northeast WI in the afternoon. Highs will range from the upper 30s and low 40s in north central WI to the upper 40s to near 50 in the Fox Valley. Lows tonight will range from the mid 20s across north central WI to the mid 30s in east central WI. Temps jump back close to normal on Tuesday with highs in the 50s for most of the area. Long Term...Tuesday Night Through Sunday We won't be afforded much of a break from precip as the 500 mb wave train gets going this week, bringing with it periodic chances for rain. Mid-week system, though not as dynamic as the ongoing early-week system, arrives on Tuesday, as well as our next chances for thunder. Better precip chances then arrive later in the week, although ensemble spread is still relatively high at this time. Tuesday evening/Wednesday... Not too impressed with precip chances Tuesday/Tuesday night as surface low pressure struggles to organize, fighting against zonal flow aloft. This being said, 850 mb moisture transport from return flow up into Wisconsin will likely be sufficient to kick off some showers starting Tuesday morning. Elevated thunder would also be possible Tuesday afternoon and evening as an isentropically-induced corridor of 200 to 400 J/kg MUCAPEs works into central and east-central Wisconsin. Best chances for embedded thunder would likely be along and south of Highway 29 Tuesday evening. Thursday/Friday... Ensemble consensus shows a surface low ejecting from the southern Plains into the Great Lakes by Thursday evening, bringing our next measurable precip chances. However, consensus ends there, as there are still considerable discrepancies regarding timing, amount, and location of heaviest rain. This being said, grand ensemble currently shows a widespread 30 to 50% chance of receiving half an inch of QPF, with a lesser signal even existing for one inch. Would even venture to say that central Wisconsin could get some thunder Thursday afternoon within WAA regime, though will continue to monitor in the coming days. Temperatures... Temperatures will read above average starting mid-week, plateauing in the upper 60s to low 70s Wednesday and Thursday. Wednesday looks to be the warmer of the two days, with combination of persistent southerly wind component and windows for clearing. CAA behind an upper trough then takes stage later in the week, cooling temperatures back down into the 50s and 60s for most. && .AVIATION...for 06Z TAF Issuance Issued at 1125 PM CDT Sun Apr 20 2025 Showers with potential for thunder (LIFR-IFR cigs and IFR-MVFR vsby area-wide) return for the rest of the night as low pressure over northeast MO arrives across WI. Greatest risk of thunderstorms (IFR vsby) will be 06z-08z, for which TEMPO groups have been added. Small chance for thunder lingers at ATW, GRB and MTW til 10z. Rain ends from south to north on Monday as low pressure system exits across northern Lake Michigan and eastern Upper Michigan. Before the rain ends over the north, it will mix with rain/snow north of a line from TKV to IMT into Monday morning. East winds increase to around 25 kts overnight. LLWS will be present as low-level jet increases to 45 kts 2kft AGL. Winds shift to the west and northwest on Monday, with gusts AOA 30 kts area- wide, strongest from 17z-22z. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Bersch/Goodin AVIATION.......JLA
Hazardous weather outlook, Apr 21, 4:07 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 407 AM CDT Mon Apr 21 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 407 AM CDT Mon Apr 21 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Light snow and a rain-snow mix across far north central Wisconsin will bring minor snow accumulation on grassy surfaces this morning. West winds will gust to 30-40 mph late this morning and afternoon, highest across east central Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances for rain throughout the week may lead to rises on area rivers and ponding of low lying areas. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report wind gusts over 40 mph, rainfall totals over an inch and any snowfall accumulations to the National Weather Service in Green Bay. LMZ521-522-541>543-220915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 407 AM CDT Mon Apr 21 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue through late this afternoon or evening. A Small Craft Advisory remains in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Bersch/Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:53 AM CDT | River Flood Warning | GRB | Wood | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.